| Model Number |
5510-F-602 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/27/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.It was reported the patient is not experiencing any adverse consequences and the surgeon doesn¿t currently plan to revise the patient.However, due to the user¿s incorrect selection this could lead to patient harm, therefore, a serious injury mdr will be filed.
Event or Problem Description
Primary procedure, left knee.It was reported that a right-sided femoral component was implanted in the patient's left knee.The implant was shown to o.R.Staff by the rep, who then gave the implant to a nurse, who gave it to the surgical tech, who gave it to the surgeon.Discovery was made after the patient was closed and the surgeon was notified.Surgeon notified the patient's family, who declined a revision of the knee.Surgeon's plan is to observe and assess.Rep provided the usage sheet and confirmed that no further information will be released by the hospital or surgeon.
Additional Manufacturer Narrative
An event regarding incorrect selection involving a triathlon femoral component was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that a right side femoral component was implanted in the patient's left knee instead of a left side femoral component.No patient harm or treatment plan was reported.The reported event was confirmed through review of the provided implant sheet and is considered to be the result of user error as no manufacturing-related product problem was found given the information provided.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description